MAUDE Adverse Event Report: SMITH & NEPHEW, INC. NS VIS ADPT GUIDE JII KIT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. NS VIS ADPT GUIDE JII KIT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number V0200112
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Defective Device (2588)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/24/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the visionaire femur block did not fit patient anatomy.Fault in device was noticed during surgery.The procedure was completed with a sn backup device.A surgical delay less or equal to 30 min was reported.The outcome of the patient is still unknown.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation.The pictures provided were reviewed and could not confirm the stated failure mode.The clinical/medical investigation concluded that, per complaint details, it was noted during the procedure that the visionaire femur block did not fit the patient anatomy.Reportedly, the procedure was completed with a s+n backup device with a 0-30 min surgical delay.Patient injury was not reported.The provided intra-op photos were reviewed and appear to show a gap between the block and bone; however, they do not provide insight into the root cause of the reported event.The requested clinical documentation was not provided.The engineering evaluation was performed and reported ¿no root cause could be found for the complaint.All parts of the design were within visionaire standards.No corrective action required.¿ based on the information provided, the clinical root cause of the reported event could not be concluded.The patient impact beyond the use of a back up device to complete the procedure and the reported 0-30 minute surgical delay could not be determined; however, no patient injury was reported.No further medical assessment could be rendered at this time.Should clinically relevant documentation/information and/or the product evaluation conclusion result in findings which are deemed clinically relevant, the clinical/medical task may be re-evaluated.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible probable cause could include but not limited to procedural variance or user error.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
NS VIS ADPT GUIDE JII KIT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10551740
Report Number1020279-2020-04651
Device Sequence Number3538256
Product Code JWH
UDI-Device Identifier00885556658406
UDI-Public00885556658406
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K170282
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/26/2021
Device Model NumberV0200112
Device Catalogue NumberV0200112
Device Lot Number00182596V1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/24/2020
Supplement Date Received by Manufacturer08/17/2021
Initial Report FDA Received Date09/17/2020
Supplement Report FDA Received Date08/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1